Alert archive / Ohio / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 40, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 16, 2023, 3:46 PM EDT for Erie County, Huron County, Lorain County, Ohio. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2023, 3:46 PM EDT (19:46 UTC)
- Expired
- Apr 16, 2023, 4:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Erie County, OH, Huron County, OH, Lorain County, OH
The radar
The Cleveland radar (KCLE), 27 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 3:50 PM EDT | TSTM WND DMG | 2 Sw Berlin Heights, OH | 1 TREE AND WIRES DOWN ON COLLINS ROAD IN BERLIN HEIGHTS. |
| Apr 16, 4:19 PM EDT | TSTM WND DMG | 1 Ene Elyria, OH | TREES DOWN ALONG THE OHIO TURNPIKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1549 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
842
WUUS51 KCLE 161946
SVRCLE
OHC043-077-093-162030-
/O.NEW.KCLE.SV.W.0040.230416T1946Z-230416T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
346 PM EDT Sun Apr 16 2023
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Northeastern Huron County in north central Ohio...
Erie County in north central Ohio...
Lorain County in north central Ohio...
* Until 430 PM EDT.
* At 345 PM EDT, severe thunderstorms were located along a line from
Milan to New London, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Lorain, Elyria, Western Vermilion, Vermilion, Westlake, North
Ridgeville, Avon Lake, Amherst, Grafton, Wellington, New London,
Wakeman, North Olmsted, Avon, Bay Village, Sheffield Lake, Eaton,
Oberlin, Sheffield and Lagrange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4154 8196 4137 8197 4121 8211 4106 8227
4106 8249 4128 8257 4147 8239 4147 8229
4151 8221 4156 8203 4156 8198
TIME...MOT...LOC 1945Z 213DEG 39KT 4116 8244
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sullivan2 follow-up statements
174
WWUS51 KCLE 162007
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
407 PM EDT Sun Apr 16 2023
OHC077-162016-
/O.CAN.KCLE.SV.W.0040.000000T0000Z-230416T2030Z/
Huron OH-
407 PM EDT Sun Apr 16 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HURON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4154 8196 4137 8197 4113 8219 4119 8235
4128 8235 4129 8256 4147 8239 4147 8229
4151 8221 4156 8203 4156 8198
TIME...MOT...LOC 2006Z 270DEG 39KT 4133 8225
$$
OHC043-093-162030-
/O.CON.KCLE.SV.W.0040.000000T0000Z-230416T2030Z/
Erie OH-Lorain OH-
407 PM EDT Sun Apr 16 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR ERIE AND LORAIN COUNTIES...
At 406 PM EDT, severe thunderstorms were located along a line from
Berlin Heights to Vermillion to Oberlin moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Lorain, Elyria, Western Vermilion, Vermilion, Westlake, North
Ridgeville, Avon Lake, Amherst, Grafton, Wellington, North Olmsted,
Avon, Bay Village, Sheffield Lake, Eaton, Oberlin, Sheffield,
Lagrange, South Amherst and Pittsfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4154 8196 4137 8197 4113 8219 4119 8235
4128 8235 4129 8256 4147 8239 4147 8229
4151 8221 4156 8203 4156 8198
TIME...MOT...LOC 2006Z 270DEG 39KT 4133 8225
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sullivan489
WWUS51 KCLE 162022
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
422 PM EDT Sun Apr 16 2023
OHC043-093-162032-
/O.EXP.KCLE.SV.W.0040.000000T0000Z-230416T2030Z/
Erie OH-Lorain OH-
422 PM EDT Sun Apr 16 2023
...THE SEVERE THUNDERSTORM WARNING FOR ERIE AND LORAIN COUNTIES WILL
EXPIRE AT 430 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.
LAT...LON 4154 8196 4137 8197 4113 8219 4119 8235
4128 8235 4129 8256 4147 8239 4147 8229
4151 8221 4156 8203 4156 8198
TIME...MOT...LOC 2022Z 270DEG 39KT 4146 8214
$$
SullivanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:01 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 16, 2:01 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
201 PM EDT Sun Apr 16 2023
.SYNOPSIS...
Low pressure will strengthen across Lake Michigan today with a strong
cold front sweeping east ahead of it this afternoon and evening.
This low will slowly drift east across the Great Lakes Region
through Monday. High pressure will expand from west to east Tuesday
through Wednesday followed by a warm front lifting north of Lake
Erie on Thursday.
&&
.NEAR TERM /THROUGH MONDAY/...
12:30 PM Update...
Raised temperatures 2 to 3 degrees for this afternoon given the
amount of sunshine that we had all morning as well as a stiff S
to SW wind of 15-25 knots as the pressure gradient increases.
Clouds are finally thickening up from west to east, but based on
current temps, we should reach the low 80s in most areas of
north central and NE Ohio into NW PA. Starting to see cumulus
development ahead of the main mid-level cloud shield as large
scale ascent increases, and some of this has grown into bands of
loosely organized convection from Sandusky to Marion. We will
continue to monitor convective development through the
afternoon.
9:30 AM Update...
Further slowed down the onset of thicker mid-level clouds from
west to east this morning based on the latest satellite imagery.
This will likely lead to a bit more instability than previously
expected this afternoon as temps rapidly warm into the low 80s
in many areas, especially east of I-71 where the cold front will
be slower to reach. With this in mind, will need to watch the
convection that develops this afternoon along the frontal
boundary. The good news is that severe weather still looks to be
relatively isolated given several parameters out of sync
(highest deep layer shear, low-level shear, and SRH displaced behind
the front along with relatively high LCL heights). However, the
greater sunshine this morning into the early afternoon will
steepen low-level lapse rates to 8 to 9.5 C/Km, and as dew
points continue to come up, we should see MLCAPE approaching
1000 J/Kg. This should lead to a few damaging wind gusts,
especially where convection can organized into line segments and
bows. The latest timing has convection developing in NW Ohio
and the I-75 corridor after 17Z reaching the I-71 corridor by
about 20Z and the PA line by about 22Z then exiting east fairly
quickly. The greatest potential for any severe weather will be
east of I-71 where instability will be best.
Temperatures remain on track for this afternoon.
Original Discussion...
Decreased cloud cover to start off this morning with mostly
sunny skies. Models still indicate a thicker mid-level cloud
deck will move into western areas by noon, limiting instability
for this afternoon. If that does not occur then we may have more
instability than previously expected. Otherwise the forecast
remains on track.
Previous discussion...Water vapor imagery depicts an amplified
upper level pattern with a trough moving into the Upper Midwest
while a ridge extends north into New England and Quebec. At the
surface, a 1001mb surface low over eastern Wisconsin is forecast
to deepen to around 990mb over the Upper Peninsula of Michigan
in advance of the negatively tilted upper level trough. The
associated surface cold front which extends south across
Illinois this morning will lift northeast across the forecast
area as the system occludes with a considerable drop in
temperatures behind the cold front. Highs ahead of the front
will range from lower 70s in western Ohio where cloud cover will
be thicker to near 80 degrees in the east. The cold front is
expected to reach the I-75 corridor towards 1 PM then move east
towards Cleveland around 4 PM and Erie PA around 6 PM. There is
a general lack of low level moisture and cloud cover this
morning but moisture advection ahead of the strongly forced cold
front should result in a band of rain developing ahead of the
cold front. Instability will struggle to surpass 500 J/kg of ML
CAPE with the peak across north central Ohio. Have kept the
thunder wording at chance for today with scattered coverage of
thunderstorms. The Storm Prediction Center continues to
highlight a Marginal Risk of Severe Thunderstorms for today as
an 80-90 knot upper level jet wraps rounds the base of the
trough and catches up with the cold front. A limiting factor for
a higher severe weather threat is the low instability and
stronger mid-level winds being oriented almost parallel to the
surface front. In addition, mid-levels will be warm as the front
passes before better mid-level cooling arrives tonight. An
isolated severe weather threat will remain with a few gusts of
50-60 mph possible while gusts to 40 mph will be more common.
Locally heavy rainfall will also be possible where thunderstorms
develop with the potential for some training given good
convergence along the front and storm motion to the north while
the line itself is moving northeast. Can not entirely rule out a
little rotation with thunderstorms along the line given good
surface convergence but LCL's are expected to be too high for
much of a tornado concern.
Following the cold front, southwest winds will increase with
gusts of 30-40 mph possible for about a 6 hour window with
strong cold advection and surface pressure rises. Temperatures
will drop by as much as 20 degrees following the frontal passage
with NW Ohio already down into the lower 50s by this evening.
Rain will exit east of the area by around 10 PM as a large dry-slot
moves north into the system. Chances for showers will ramp back up
from west to east heading into Monday as deeper moisture wraps back
in from the west ahead of the upper level low. A cold pool with -16C
at 700mb will make for unstable conditions in the low levels and
good coverage of showers on Monday with broad cyclonic flow. An
inversion above 10K feet and high temperatures only in the mid
40s will limit chances of thunderstorms on Monday. Although not
expected to have an impact, can not rule out a few wet snowflakes
in NW Ohio on Monday morning.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
A vertically stacked low pressure will continue to meander northeast
across the Great Lakes region through Tuesday night, eventually
departing into Quebec by Wednesday morning. Early Monday night,
winds will gradually back as a secondary cold front moves east
across the area. Increased CAA behind this boundary will put 850mb
temps of -8 to -10C southeast across the area. Wrap around moisture,
combined with upper level support and possible lake enhancement will
keep showers around Tuesday, especially across NE OH and NW PA. With
the colder air in place, some snow flakes may mix in with the rain,
however with the recent warm temperatures there is no accumulation
expected. By Tuesday afternoon, showers will again transition
primarily to rain and continue to drift east, leaving the area for
Tuesday night. High temperatures on Tuesday are expected to reach
into the low 50s. Overnight lows on Monday will drop into the mid to
upper 30s. There is a slight chance of patchy frost in areas that do
not receive precipitation Monday night, however with winds still
above 10 knots, it is not expected to be widespread.
On Tuesday night, high pressure will briefly build over the area,
allowing for dry conditions to move in, but cold temperatures
sticking around. With light and variable winds expected and
temperatures in the low to mid 30s, most areas will likely see
frost, but a freeze cannot be ruled out especially in areas that see
primarily clear skies overnight. On Wednesday, high pressure sticks
around allowing for some sunshine mid-week and marking the start of
a warming trend again as highs reach into the mid to upper 60s for
much of the area, with NW PA remaining a bit cooler in the upper
50s. Wednesday night, a warm front associated with a low over the
central Midwest will approach the area from the south, allowing for
mild overnight temperatures in the upper 40s to low 50s and some
scattered rain showers possible.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
Ample uncertainty remains for the long term forecast as models
continue to diverge in agreement on handling the late week system
that is expected to move northeast through the Great Lakes region.
In general, it looks like the aforementioned warm front in the short
term discussion will lift north of the area sometime on Thursday,
allowing for the area to be centered in the warm sector of the low.
This will increase moisture and temperatures across the area with
highs expected to be in the mid to upper 70s again. A cold front
will follow, however there is no agreement in the timing of this
boundary moving east of the area. Overall, it looks like another
vertically stacked low will move through the region, allowing
temperatures to once again cool behind the cold front late this
week into the 50s for Saturday.
&&
.AVIATION /18Z Sunday THROUGH Friday/...
Tricky TAF forecast as scattered thunderstorms develop this
afternoon followed by gradually lowering cigs, a break in the
rain, and additional showers moving in late tonight and Monday.
Starting off with the showers/storms this afternoon, this
activity is already impacting TOL, FDY, and MFD. The
thunderstorms should fill into more of a solid line as they move
east through CLE, CAK, YNG, and ERI late this afternoon and
evening. Conditions should stay VFR outside of thunderstorms,
but a couple hours of steadier showers will move in behind the
storms late this afternoon into the evening gradually dropping
cigs/vis to MVFR. A break in the rain will then occur this
evening through most of tonight, but MVFR cigs will continue.
Scattered showers will then start to move back in late tonight
from west to east, and especially Monday morning from mid
morning onward.
Winds will turn more SW behind a cold front late this afternoon
and evening with SW winds averaging 15-20 knots occasionally
gusting to 20-30 knots this evening through Monday. The
strongest winds will be near the lakeshore and in NW Ohio, so
TOL, FDY, CLE, amd ERI will see the strongest and most frequent
gusts.
Outlook...Non-VFR likely with scattered rain showers Monday
afternoon. Non-VFR possible again in light rain/snow showers
Monday night into Tuesday mainly across the Snowbelt areas.
&&
.MARINE...
Light winds near 5 knots from the south will continue across the
lake through late morning before a low pressure system moves into
the region and increases the pressure gradient over Lake Erie. Near
18Z today, winds from the south-southeast will increase to 15-20
knots before they begin to back this evening as a cold front moves
east. This will shift winds to be southwesterly at 15-25 knots and
allow waves to build to 4-6 feet for much of the lake. As a result,
a Small Craft Advisory has been issued for all nearshore basins
beginning this evening. Late Monday morning, a secondary cold front
will move east across the lake, keeping southwest winds at 20-25
knots across the lake. It is important to note that from 12-18Z
Monday (before this secondary boundary moves through) there will
likely be a lull in winds from Conneaut OH to Ripley NY, when
conditions don't quite reach Small Craft Advisory. With the lull
being less than 6 hours, opted to keep a long duration headline
versus splitting it into two for that one zone. On Tuesday, winds
will shift to be from the northwest, remaining at 15-25 knots and
increasing waves along the lakeshore to 3-6 feet. As a result, all
zones from the Islands east to Ripley NY will have a Small Craft in
effect until Tuesday night. In addition to the long duration Small
Craft, the southwest flow may result in water levels across the
western basin falling below the critical mark for safe navigation,
which is currently 17 inches above low water datum. This will
continued to be monitored for any potential headlines needed for
that.
High pressure will build over the area late Tuesday into WednesdaY
allowing for quiet marine conditions to return to Lake Erie. Another
low pressure system is expected to move northeast through the region
late this week, which may increase winds again across the lake, but
confidence remains low with this system and any associated
impacts.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 8 AM EDT Tuesday for LEZ142>144.
Small Craft Advisory from 6 PM this evening to 2 AM EDT
Wednesday for LEZ145-146.
Small Craft Advisory from 8 PM this evening to 2 AM EDT
Wednesday for LEZ147>149.
&&
SYNOPSIS...KEC
NEAR TERM...KEC/Garuckas
SHORT TERM...Campbell
LONG TERM...Campbell
AVIATION...Garuckas
MARINE...CampbellHazardous weather outlook, Apr 16, 5:09 AM EDT, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 509 AM EDT Sun Apr 16 2023 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-170915- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 509 AM EDT Sun Apr 16 2023 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and scattered thunderstorms are expected this afternoon and early evening. Wind gusts to 40 mph will be common with thunderstorms while an isolated storm or two may approach severe limits with wind gusts to 50 or 60 mph possible. Locally heavy rain is also possible with thunderstorms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-170915- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 509 AM EDT Sun Apr 16 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Showers and scattered thunderstorms are expected this afternoon and early evening. Wind gusts to 35 knots will be possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 16, 2:24 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Cleveland OH
224 PM EDT Sun Apr 16 2023
OHZ010-011-020-030-161915-
Medina OH-Lorain OH-Cuyahoga OH-Ashland OH-
224 PM EDT Sun Apr 16 2023
...A strong thunderstorm will impact portions of western Medina, west
central Cuyahoga, northeastern Ashland and Lorain Counties through
315 PM EDT...
At 224 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Wellington, or 15 miles west of Medina, moving
north at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lorain, Elyria, Westlake, North Ridgeville, Avon Lake, Amherst,
Grafton, Wellington, North Olmsted, Avon, Rocky River, Brook Park,
Berea, Fairview Park, Bay Village, Sheffield Lake, Olmsted Falls,
Eaton, Oberlin and Sheffield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4102 8230 4143 8227 4147 8218 4152 8202
4152 8199 4149 8195 4148 8189 4149 8183
4099 8206 4099 8213 4098 8213
TIME...MOT...LOC 1824Z 200DEG 35KT 4108 8215
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 16, 2:42 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Cleveland OH
242 PM EDT Sun Apr 16 2023
OHZ038-161915-
Holmes OH-
242 PM EDT Sun Apr 16 2023
...A strong thunderstorm will impact portions of western and central
Holmes County through 315 PM EDT...
At 241 PM EDT, Doppler radar was tracking a strong thunderstorm near
Killbuck, or 8 miles southwest of Millersburg, moving northeast at
35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Millersburg, Killbuck, Holmesville, Glenmont and Nashville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4046 8217 4059 8213 4067 8207 4067 8175
4045 8194
TIME...MOT...LOC 1841Z 204DEG 32KT 4047 8203
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SullivanSpecial weather statement, Apr 16, 3:03 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Cleveland OH
303 PM EDT Sun Apr 16 2023
OHZ018-019-028-029-037-047-161945-
Crawford OH-Seneca OH-Huron OH-Richland OH-Morrow OH-Knox OH-
303 PM EDT Sun Apr 16 2023
...A line of downpours with strong winds along a cold front will
impact portions of Richland, Huron, Seneca, Morrow, Crawford and
Knox Counties through 345 PM EDT...
At 301 PM EDT, Doppler radar was tracking downpours with strong
winds a line extending from near Bloomville to near Mount Gilead to
Granville South. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Marion airport reported a 51 mph wind gust with these
downpours. Findlay airport reported a 47 mph wind gust.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mansfield, Tiffin, Norwalk, Mount Vernon, Bucyrus, Mount Gilead,
Galion, Shelby, Bellevue, Willard, Ontario, Lexington, Crestline,
Fredericktown, New London, Gambier, Bellville, Plymouth, Centerburg
and Green Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4027 8274 4064 8291 4065 8286 4070 8286
4070 8295 4093 8311 4099 8311 4099 8316
4125 8334 4125 8284 4129 8284 4128 8258
4106 8243 4082 8242 4078 8238 4073 8238
4073 8234 4056 8234 4057 8218 4024 8220
TIME...MOT...LOC 1901Z 259DEG 39KT 4101 8309 4055 8273 4005 8255
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SullivanLocal storm report, Apr 16, 3:13 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
313 PM EDT SUN APR 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 2 ENE CLAY CENTER 41.57N 83.33W
04/16/2023 M53 MPH OTTAWA OH MESONET
MESONET STATION AW033 MARTIN.
0246 PM TSTM WND GST 4 NE MARION 40.62N 83.07W
04/16/2023 M51 MPH MARION OH ASOS
ASOS STATION KMNN MARION.
0222 PM TSTM WND GST 2 SW FINDLAY 41.02N 83.67W
04/16/2023 M47 MPH HANCOCK OH ASOS
ASOS STATION KFDY FINDLAY.
&&Special weather statement, Apr 16, 3:15 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Cleveland OH
315 PM EDT Sun Apr 16 2023
OHZ007>009-019-162000-
Huron OH-Erie OH-Ottawa OH-Sandusky OH-
315 PM EDT Sun Apr 16 2023
...A line of downpours with strong winds along a cold front will
impact portions of northern Huron, Ottawa, Erie and eastern Sandusky
Counties through 400 PM EDT...
At 314 PM EDT, Doppler radar was tracking downpours with strong
winds a line extending from 12 miles north of Oak Harbor to near
Green Springs. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...A mesonet station near Clay Center recorded a 50 mph wind
gust.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sandusky, Norwalk, Fremont, Western Vermilion, Port Clinton, Kelleys
Island, Put-In-Bay, Bellevue, Clyde, Oak Harbor, Green Springs,
Northern Milan, Milan, Wakeman, Castalia, Marblehead, Berlin Heights,
Rocky Ridge, Bloomingville and Sandusky South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4162 8311 4151 8299 4152 8290 4172 8281
4159 8284 4153 8282 4155 8272 4163 8267
4162 8267 4150 8271 4145 8304 4142 8292
4149 8269 4138 8250 4143 8235 4125 8234
4126 8307 4162 8328
TIME...MOT...LOC 1914Z 263DEG 40KT 4169 8313 4122 8302
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SullivanSpecial weather statement, Apr 16, 3:37 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
337 PM EDT Sun Apr 16 2023
OHZ010-011-019>021-030>032-038-162015-
Holmes OH-Summit OH-Huron OH-Stark OH-Medina OH-Lorain OH-
Cuyahoga OH-Wayne OH-Ashland OH-
337 PM EDT Sun Apr 16 2023
...Downpours with strong winds along a cold front will impact
portions of Huron, Medina, Cuyahoga, Ashland, southwestern Stark,
western Summit, Wayne, Lorain and Holmes Counties through 415 PM
EDT...
At 336 PM EDT, Doppler radar was tracking downpours with strong
winds along a line extending from near Bellevue to near New London
to Loudonville. Movement was northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Mansfield Lahm Regional Airport recently gusted to 47 mph.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cleveland, Akron, Lorain, Elyria, Medina, Wooster, Ashland, Norwalk,
Vermilion, Millersburg, Parma, Lakewood, Cuyahoga Falls, Cleveland
Heights, Strongsville, Brunswick, Westlake, Massillon, North Royalton
and North Ridgeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4045 8217 4057 8218 4056 8234 4073 8234
4073 8238 4078 8238 4082 8242 4099 8242
4099 8254 4126 8283 4125 8233 4143 8234
4151 8204 4148 8189 4149 8174 4155 8161
4132 8154 4065 8155 4063 8167 4045 8167
TIME...MOT...LOC 1936Z 238DEG 53KT 4131 8279 4105 8246 4062 8224
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SullivanThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:39 AM EDT | Small Craft Advisory | CLE | 66 hr | |
| Apr 16, 1:16 PM EDT | Special Weather Statement | CLE | Ashland, Knox, Richland | 29 min |
| Apr 16, 1:44 PM EDT | Special Weather Statement | CLE | Ashland | 31 min |
| Apr 16, 2:20 PM EDT | Special Weather Statement | CLE | Crawford, Knox, Marion, Morrow, Wyandot | 55 min |
| Apr 16, 2:24 PM EDT | Special Weather Statement | CLE | Lorain | 51 min |
| Apr 16, 2:42 PM EDT | Special Weather Statement | CLE | Holmes | 33 min |
| Apr 16, 3:03 PM EDT | Special Weather Statement | CLE | Crawford, Huron, Knox, Morrow, Richland, Seneca | 42 min |
| Apr 16, 3:10 PM EDT | Special Marine Warning | CLE | 39 min | |
| Apr 16, 3:15 PM EDT | Special Weather Statement | CLE | Erie | 45 min |
| Apr 16, 3:17 PM EDT | Special Marine Warning | CLE | 88 min | |
| Apr 16, 3:37 PM EDT | Special Weather Statement | CLE | Ashland, Holmes, Huron, Lorain, Medina, Wayne | 38 min |
| Apr 16, 3:51 PM EDT | Special Marine Warning | CLE | 84 min | |
| Apr 16, 4:05 PM EDT | Special Weather Statement | CLE | Portage, Stark, Summit | 40 min |
| Apr 16, 4:19 PM EDT | Special Weather Statement | CLE | Cuyahoga, Holmes, Medina, Summit, Wayne | 41 min |
| Apr 16, 4:53 PM EDT | Special Marine Warning | CLE | 82 min | |
| Apr 16, 4:57 PM EDT | Special Weather Statement | CLE | Cuyahoga, Geauga, Lake, Portage, Stark, Summit | 48 min |
| Apr 16, 5:17 PM EDT | Special Marine Warning | CLE | 28 min | |
| Apr 16, 6:04 PM EDT | Special Marine Warning | CLE | 116 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.